Shortness of Breath??

Hi, i hope someone can clear this up for me. I have been having congested sinus lately and also my nose have been bleeding two to three times a day for the pass week. My nose would bleed when i blow my nose or sometime just for no reason. Now i am starting to feel like my breathing is a little restricted but not that bad. Can i call it shortness of breath? I have wheezing when i breath deeply but when i cough or do deep breathing exercise it goes away. Then it comes back and goes away in matter of seconds. I don't know what to make of it. Can someone maybe help me explain? I am a little paranoid because of the many symptoms i have been through. THANKS.

6 Replies

oldestnewest
  • Im an allergy sufferer and by no means dismissing you but i have all sorts of issues with my breathing, my nose, sinuses. Good luck and God bless.

  • Hi Sam 510,

    There is no strict medical definition for shortness of breath. People will often describe this trouble breathing differently.If you haven't already done so you should discuss these symptoms with your doctor who will likely ask you a series of questions trying to narrow down what may be causing your symptoms and may order a number of tests to identify the causes.The persistent congestion in the sinus cavities can result in an increased pressure on the blood capillaries in the nasal passage. These tiny capillaries burst due to the pressure, resulting in nose bleeds. Alexmit, is an allergy sufferers has responded with similar issues.

    Kind regards,

    All the team at Roy Castle Helpline

  • Hello thank you for the responses. This is an update. I went to see my ENT Specialist today and she said i have pretty bad allergies. She put the camera up my nose and notice i have nasal polyps. I am now being prescribed PredniSone 5 mg starting at 6 times a day and gradually cutting down for a period of 12 days. Aslo i am being prescribed antibiotics 875 mg Clavulanate for a period of 14 days(twice a day). I have read side affects on these strong medicines and i am is little nervous. Especially the PredniSone 5 mg. Is anyone familiar with these medication and should i be concern with the side affects? Thank you.

  • Hi all drugs have side effects,

    But if you have not been on steroids before, please aim to take them in the morning, as it can affect your sleep... keeping you awake with some energy...

    Steroids are good in short term, as they do work really well.

    However they can make you hungry.. so you do end up putting weight on.

    But again yours is short term you will be fine.

    As long as you are not diabetic, as it can raise the sugars as the day goes on, making you tired, if you are a big eater.

    Otherwise as I said before, you should be ok.

    Hope your symptoms subside.

    Take care all the best.

  • Thank you fifi24

  • Hi Sam 510

    I've had similar symptoms and my nurse specialist suggested a visit to my GP. He asked for a chest x-ray - nothing new to report but also put me on a 7 day course of doxycyclan antibiotics for sinuses.The result was almost instant relief. Also, I had been suffering from fatigue since whole brain radio therapy - this also improved greatly (coincidence maybe?). I think it's easy and understandable for us to attribute the many and varied symptoms that crop up to a sinister cause, when maybe it's just a bug or virus that anyone could pick up.

    I've also had similar breathing difficulties - nothing severe and not, I feel, caused by exertion. Instead mine seems to be triggered by mild stress (sometimes just something like making a simple phone call), leading to hyperventilation and a feeling of breathlessness.

    Wishing you all the very best.

You may also like...